Thank you for your response. The drug is a trial drug because Interferon didn’t work. I am sure the nurses at my second round hospital did other things but 2 days a week all they did was BCG so they were great at it. With this trial the nurse that is working with the trial doctor has only 4 participants and I am the only women. So she has not done a women in years according to her. Maybe the size of the catheter is wrong and I will definitely check into it.
If it is the catheter that is causing the discomfort, you should discuss this with the doctor and see if a smaller catheter can be used. It may also be that you are reacting to the BCG or the other drug (is it Interferon?). The desired response is an increase in the immune response, but as the treatments continue this dispose become worse. If they become too uncomfortable the doctor can reduce the dose considerably and it is still effective. You need to discuss this with the urologist since he/she knows what is going on. Sometimes incontinence or urgency is a side effect of BCG and usually subsides when the irritation settles down
I have never heard of someone who specializes in administering BCG It is usually done by a nurse or nurses assistant who works with the urologist and administers BCG among the other
Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
I am new to the forum and am doing my 4th round of BCG plus a trial drug. I am very uncomfortable and in pain during the procedure this time because this trial is not being done by someone whom is trained in only doing BCG treatments. Can my urethra be damaged because I am now having trouble with incontinence?